# SDR 2013FA0000598

- Difficulty date: October 21, 2013
- Submitted: October 21, 2013
- Operation: General aviation
- Aircraft: N24145
- Make and model: Amtr RANSS6ES
- Aircraft serial: 06021445
- Aircraft time: 621 hours
- Engine: Rotax ROTAX*
- System (JASC): 5552 · Elevator Tab, Attach Fittings
- Part: Control Cable
- Part number: 2361
- Condition: Broken
- Location: Elevator Tab
- Part time: 621 hours
- Component: Trim Tab
- Stage of operation: CR
- How discovered: O
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

DURING CRUISE,  ELEVATOR TRIM WIRE BROKEN, CAUSING TAB TO FLUTTER IN FLIGHT.  AN EMERGENCY OFF FIELD LANDING WAS PERFORMED.  UPON INSPECTION, THE TRIM TAB CONTROL WIRE BROKE DUE TO THE IMPROPER INSTALLATION OF THE SWIVEL AND ITS CAPABILITY TO PIVOT FREELY.  REFER TO RANS OPS ALERT 173, WHICH ADDRESSES THE MAINTENANCE AND INSPECTION OF THIS PARTICULAR PART.
